MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Itching Sensation (1943)
Date of Event 09/09/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer case number: (b)(4).Itching "[itching]" migraines "[migraine]" sight disorder "[visual disturbance]" excessive perspiration "[perspiration excessive]" tachycardia "[tachycardia]".Case narrative: the below report was received by health authority ansm (reference number: (b)(4) on 18-sep-2026.The most recent information was received on 24-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of pruritus ("itching") in a 38-year-old female patient who had essure inserted for female sterilization.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6)-2011, the patient had essure inserted.On (b)(6)-2012, 367 days after essure insertion, she experienced pruritus (seriousness criterion medically important), migraine ("migraines"), visual impairment ("sight disorder"), hyperhidrosis ("excessive perspiration") and tachycardia ("tachycardia").At the time of the report, none of the events had resolved.No causality assessment was received for essure with regard to migraine, pruritus, visual impairment, hyperhidrosis or tachycardia.The reporter commented: current state of the patient: persistent disorders actions taken to treat the patient in the healthcare facility: not specified.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 106 kg.Quality-safety evaluation of ptc: for essure: no defect could be confirmed by the manufacturer.All product batches have met the specifications regarding labeling, material, and process controls at time of release.Trend analyses of complaints are reviewed regularly; no signal was observed with regard to the reason for the reported complaint.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample and batch record review could not be conducted, as no sample or batch number were available.The most recent follow-up information incorporated above includes data received on: 24-sep-2026: quality safety evaluation of product technical complaint.Case comments: based on the available information, a review of our complaint records and other relevant data was conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50874452
Report Number2951250-2026-00290
Device Sequence Number21501421
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date09/23/2026
Supplement Report FDA Received Date09/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight233 LB